Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

124 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes increased weight gain?

Answered by
Dr.
Dr. Elona Xhardo

Endocrinologist

Practicing since :2008

Answered : 686 Questions

default
Posted on Wed, 9 May 2018 in Thyroid Problem and Hormonal Problems
Question: Hi,

I have a major concern on putting on weight. Since XXXXXXX I put on 8 kg of weight. My height - 155cm and weight - 71 kg. Can you please me to find out the reason why my weight is increasing also, can you please suggest any tests to find out to right solution. Also, I heard that there will tablets to burn Fat. Can I take that.

You can check for my reports which are uploaded in health care.
doctor
Answered by Dr. Elona Xhardo 56 minutes later
Brief Answer:
The thyroid tests.

Detailed Answer:
Hello
I have gone through your query.
I can understand your concern.

If you are active ,eat healthy foods and drink plenty of water, but you gain weight, i deduct that it can be a reason why you can't get back to your slimmer self.

If you were my patient,the first think that i will suggest you is to do the thyroid tests(TSH, fT3 and fT4).
Sometimes, for a variety of reasons, your thyroid may become under-active and result in a condition called hypothyroidism. One of the most common symptoms of this condition is weight gain.

Apart hypothyroidism,other causes that can cause your waight gain are:
-Dehydration.Not drinking enough water can cause us to eat excess calories that could lead to weight gain.
-You are always under stress or depressed and you’re taking medication to treat it.These drugs can cause weight gain
-You Overeat Healthy Foods.Unless it’s a fruit or a vegetable, don’t make the assumption that the healthy food you’re eating is low calorie.
-You don't take enough sleep.This can cause hunger and cravings.

I don't recommend to my overweight patients to take tablets that burn fat.I don't think this is the right path toward your ideal weight.

Here are my advices for you:
-Remove sugars and starches (carbs) from your diet.
-Drink water a half hour before meals
-Eat vegetables and proteins.A diet based on meat and vegetables contains all the fiber, vitamins and minerals you need to be healthy. There is no physiological need for grains in the diet.
-Choose weight loss-friendly foods
-Exercise 3-4 times a week
-Eat mostly whole, unprocessed foods.
-Eat your food slowly.
-Use smaller plates.
-Get a good night's sleep, every night. Poor sleep is one of the strongest risk factors for weight gain.

Hope this is helpful.
If you have other questions,feel free and ask.
Regards.



Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Elona Xhardo 17 minutes later
Thank you so much for the details. TSH shows 6.94. I have controlled my and regularly doing exercises however there is no change. I am putting on 2kg in a month. I don sleep much as my work timings are like that and at times I feel stressed. April 2016 I was 58 and now 71. I tried all the things which you have mentioned but felt no use of it. At times I eat more food bcz i feel more appetite.

Pls suggest any alternative.
doctor
Answered by Dr. Elona Xhardo 37 minutes later
Brief Answer:
You need thyroid hormone replacement therapy.

Detailed Answer:
Hi again.

Your TSH is high and this result means subclinical hypothyroidism.
But weigh gain can be attributed to your underactive thyroid gland.

At the other side,your sleep deprivation and eating more foods are other important elements that contribute to weight gain.

Your TSH is not too high but you have symptoms of hypothyroidism and for this reason in my opinion you need thyroid hormone replacement therapy or Levothyroxine.

This treatement(low dosis of Levothyroxine) will be helpful in your circumstances to stabilise your thyroid tests and boost your metabolism.

I suggest to consult a local endocrinologist and talk with him about the right treatement to normalise your thyroid situation and your weight.

Hope i have clarified all your doubts.
Wish you all the best.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Elona Xhardo 49 minutes later
Thank you So much, this helps.
doctor
Answered by Dr. Elona Xhardo 2 minutes later
Brief Answer:
You're welcome!.

Detailed Answer:
I' m glad i could help.
Let me know if you have other health problems in the future.
Wish you good health.
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Treatment/Therapy ,  
Medical Topics

Recent questions on  Overweight

doctor1 MD

my son played rugby and after the match his heart rate was raised for quite a while and said he felt short of breath other weeks his hand have been shaking after match he is not overweight and eats healthy but is at university so probably does drink achohol several times a week and had an energy drink before the match.Could it be something serious

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...I have an 18year old son who is not overweight but when he does any form of excercise his heart rate increases rapidly. eg he rode my excercise bike quite swifly for 3 minutes and his heart rate went up to 200 is this an issue. This is not the first time this has happened.

doctor1 MD

My mother is 64 yrs old and about 50 lbs overweight she is taking 50 mg of Metroprolo daily perscribed by her doctor to reduce her heart rate. Heart rate was 104 unmedicated, she wants to start using the HCG diet to reduce her weight. is there any concerns using HCG drops with this medication? Thanks

doctor1 MD

Went on a vacation, walking alot in the heat (about 10-15 miles/day) sightseeing. Got swelling around ankles & calves & reddish rash (not raised or itchy). Male 53 years. Recent check up good, slightly overweight, moderately active (exercise 3-4x/week).

doctor1 MD

I HAVE HAD HYPOTHYROIDISM FOR WHAT SEEMS LIKE FOREVER. I HAVE GONE TO MANY DIFFERENT DOCTORS AND ALL THEY DO IS GO BACK AND FORTH WITH THE DOSAGE OF SYNTHROID AND IN THE MEANTIME, I AM EXHAUSTED, MY JOINTS HURT, AT THE MOST RIDICULOUS TIMES-MY...

doctor1 MD

Hi I have chest pain after I eat or when I lay down and it's so painful them my neck starts throbbing and I went to the er the other night and they said it's probably GERD . this happens almost every day/night. Mainly after I eat

doctor1 MD

I developed a rush on my penis Can you recommend a cream that would be affective for that?